Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 4, 2009, 4:04 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2009, 4:04 PM EDT (20:04 UTC)
- Expired
- May 4, 2009, 4:50 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:17 PM EDT | TSTM WND DMG | Seigling, SC | A TREE WAS BLOWN DOWN ON ROUTE 278. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:39 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 042004
SVRCHS
GAC251-SCC005-042100-
/O.NEW.KCHS.SV.W.0041.090504T2004Z-090504T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT MON MAY 4 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF MARTIN...OR ABOUT 10 MILES WEST OF ALLENDALE...MOVING
NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MILLETT...
MARTIN...
APPLETON...
SEIGLING...ALLENDALE...
SYCAMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3304 8156 3307 8161 3309 8161 3316 8152
3311 8137 3311 8127 3312 8122 3310 8116
3307 8113 3291 8136 3282 8158 3298 8166
TIME...MOT...LOC 2004Z 232DEG 27KT 3300 8145
$$3 follow-up statements
000
WWUS52 KCHS 042018
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT MON MAY 4 2009
GAC251-042027-
/O.CAN.KCHS.SV.W.0041.000000T0000Z-090504T2100Z/
SCREVEN GA-
418 PM EDT MON MAY 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCREVEN COUNTY
HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
LAT...LON 3316 8152 3311 8137 3312 8122 3310 8116
3307 8113 3291 8136 3287 8146 3288 8148
3289 8147 3295 8151 3296 8150 3300 8149
3304 8153 3304 8155 3307 8160 3309 8161
TIME...MOT...LOC 2017Z 232DEG 27KT 3306 8136
$$
SCC005-042100-
/O.CON.KCHS.SV.W.0041.000000T0000Z-090504T2100Z/
ALLENDALE SC-
418 PM EDT MON MAY 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN ALLENDALE COUNTY...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR APPLETON...OR ABOUT OVER ALLENDALE...MOVING NORTHEAST AT
30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...MARTIN...MILLETT...SEIGLING...SYCAMORE AND
ULMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
&&
LAT...LON 3316 8152 3311 8137 3312 8122 3310 8116
3307 8113 3291 8136 3287 8146 3288 8148
3289 8147 3295 8151 3296 8150 3300 8149
3304 8153 3304 8155 3307 8160 3309 8161
TIME...MOT...LOC 2017Z 232DEG 27KT 3306 8136
$$000
WWUS52 KCHS 042035
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT MON MAY 4 2009
SCC005-042100-
/O.CON.KCHS.SV.W.0041.000000T0000Z-090504T2100Z/
ALLENDALE SC-
435 PM EDT MON MAY 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN ALLENDALE COUNTY...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SYCAMORE...OR ABOUT OVER ALLENDALE...MOVING NORTHEAST AT
30 MPH.
LAW ENFORCEMENT REPORTED A TREE DOWN ON ROUTE 278 IN SEIGLING AT 417 PM.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...SYCAMORE AND ULMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
&&
LAT...LON 3296 8129 3302 8133 3307 8129 3312 8122
3310 8116 3307 8113
TIME...MOT...LOC 2034Z 245DEG 25KT 3304 8121
$$000
WWUS52 KCHS 042050
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT MON MAY 4 2009
SCC005-042057-
/O.CAN.KCHS.SV.W.0041.000000T0000Z-090504T2100Z/
ALLENDALE SC-
450 PM EDT MON MAY 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLENDALE COUNTY
HAS BEEN CANCELLED...
AT 446 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3296 8129 3302 8133 3307 8129 3312 8122
3310 8116 3307 8113
TIME...MOT...LOC 2047Z 245DEG 25KT 3308 8111
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:41 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 4, 2:41 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT MON MAY 4 2009
...SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR THE ENTIRE LAND AREA
THROUGH THIS EVENING...
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN JUST OFF THE COAST FOR MOST OF
THE WEEK...WHILE A SURFACE TROUGH PERSISTS INLAND. AN APPROACHING
FRONT MAY MOVE INTO THE SOUTHEAST STATES DURING THE LATE WEEK
PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AFTER COORDINATION WITH SPC WE HAVE OPTED TO ISSUE ANOTHER SEVERE
THUNDERSTORM WATCH TO COVER ALL LAND ZONES AND THE CHARLESTON
COUNTY COASTAL WATERS THROUGH THIS EVENING.
ANALYSIS THIS MORNING INDICATES THE OUTFLOW FROM CONVECTION
ASSOCIATED WITH THE MCS ALONG THE GULF COAST STATES IS FOUND
ACROSS SOUTHERN AND CENTRAL GA. SURFACE FRONTAL SYSTEM IS LOCATED
TO THE NW AND ATLANTIC RIDGE IS LOCATED JUST TO THE EAST AND SE.
THE SHORT WAVE RIDGE ALOFT AS PUSHED EAST AND THE NEXT SHORT WAVE
TROUGH NOW ENHANCING THE CONVECTION WITH THE MCS WILL MOVE ACROSS
THE AREA THIS AFTERNOON AND EVENING.
MANY ISSUES TO RESOLVE REGARDING THE RISK FOR SEVERE WEATHER THE
SECOND HALF OF TODAY...AND WE WILL GIVE IT OUR BEST SHOT AT
ATTEMPTING TO CORRECTLY PROJECT WHAT WILL TRANSPIRE. FIRST THE
POSITIVES FOR STRONG TO SEVERE WEATHER...MID LEVEL JET MAX OF
50-60 KT WILL SKIRT THE NW TIER BETWEEN 18-00Z...ENHANCING THE
LIFT ASSOCIATED WITH THE SHORT WAVE THAT MOVES THROUGH DURING THIS
TIME. LAPSE RATES ARE IMPRESSIVE THIS MORNING...RUNNING NEAR 7 OR
7.5 DEGREES CELSIUS...BUT WITH INCREASING CLOUD COVER LAPSE RATES
WILL LOWER ABOUT A DEGREE THIS AFTERNOON. BOTH THE SBCAPE AND CAPE
0-3KM SUGGEST PLENTY OF BUOYANCY...WHILE LIFTED INDICES OF -6 TO
-7 AND TOTAL TOTAL INDEX NEAR 50 ARE CERTAINLY INDICATIVE FOR
SEVERE WEATHER. IN ADDITION...VARIOUS BOUNDARIES WILL IMPACT THE
LOCAL AREA...DIFFERENTIAL HEATING BOUNDARY RESULTING FROM LOW
STRATUS ACROSS PARTS OF SOUTHERN SC AND SE GA...OUTFLOWS FROM
UPSTREAM CONVECTION...AND RESULTANT SEA BREEZE THAT WILL STRUGGLE
TO PUSH TOO FAR INLAND GIVEN THE WEST AND SW SYNOPTIC FLOW AND
STEERING MOTION. BULK SHEAR OF 25-30 KT IMPLIES THAT SHOULD ANY
BOUNDARY INTERACTION OCCUR THAT WE MIGHT SEE ONE OR TWO SPIN UPS.
ON THE NEGATIVE SIDE TODAY...MAIN LOW LEVEL JET REMAIN NW OF THE
LOCAL AREA...AND THERE IS PLENTY OF UPSTREAM CLOUDS THAT WILL
LIMIT DAYTIME HEATING. SOUNDINGS SHOW PLENTY OF MOISTURE WHICH
SUGGEST THAT THERE MAY BE MORE OF A HEAVY RAIN RISK THAN SEVERE
WEATHER. THE INFLUX OF MARINE AIR WILL LIMIT THE INSTABILITY
CLOSER TO THE COAST...AND WE ARE CONCERNED ABOUT CONVECTIVE TEMPS
WHICH ARE IN THE MID AND UPPER 80S...AND WE WILL BE HARD PRESSED
TO REACH THESE VALUES GIVEN THE INCREASE IN CLOUDINESS.
WE WILL MAINTAIN THE ONGOING FORECAST OF HIGH POPS...BUT PREFER TO
RAISE POPS ABOUT 10 PERCENT CLOSER TO THE COAST GIVE THE STORM
MOTION IN THAT DIRECTION AND THESE AREAS SEEING THE MOST AMOUNT OF
SUNSHINE TODAY. MY CONFIDENCE IS HIGHER ON HEAVY RAINS RATHER THAN
SEVERE WEATHER INLAND GIVEN THE MOIST SOUNDING PROFILES...WITH A
LITTLE HIGHER RISK OF SEVERE WEATHER FURTHER EAST WHERE IT WILL BE
WARMER AND THE SEA BREEZE AND OTHER BOUNDARY INTERACTION WILL
OCCUR. WE WILL MAINTAIN THE RISK OF DAMAGING WINDS AND LARGE HAIL
AS THE MAIN WEATHER IMPACTS...WITH HEAVY RAINS AS WELL.
HOWEVER...PREFER TO ADD MENTION OF AT LEAST STRONG WINDS AND LARGE
HAIL TO THE EAST. GIVEN THE HIGH CONVECTIVE TEMP...WE WILL BACK
OFF ON THE TIMING OF CONVECTION UNTIL MID TO LATE AFTERNOON FOR
MOST LOCALES.
MAX TEMPS WILL BE SEVERELY CUT DOWN BY CLOUD COVER...ESPECIALLY
ACROSS THE WESTERN HALF OF THE CWFA...WHERE WE WILL BE HARD
PRESSED TO REACH ANY HIGHER THAN AROUND 80. FURTHER EAST THOUGH
TEMPS WILL REACH THE LOWER AND MIDDLE 80S AWAY FROM THE BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
RAIN CHANCES WILL BE HEAVILY INFLUENCED ON HOW THE MCS EVOLVES
AND IMPACTS THE REGION THIS AFTERNOON. CURRENT THINKING IS THAT
THE BETTER CHANCES FOR SHOWERS AND TSTMS WILL BE CONFINED TO THE
WESTERN AREAS...BUT CONFIDENCE REMAINS LOW ON EXACTLY HOW THINGS
WILL PAN OUT. IF 00Z NSSL HIGH RESOLUTION WRF VERIFIES...MOST OF
THE ACTIVITY WILL BE NORTH OF THE AREA PRIOR TO SUNSET BUT THE
NAM...GFS AND SREF ALL KEEP FAIRLY HIGH POPS IN PLACE THROUGH
THIS EVENING...TAPERING OFF AFTER MIDNIGHT. PLAN TO KEEP 20-60
PERCENT POPS IN PLACE WITH THE HIGHEST GRIDDED POPS CONFINED TO
THE AREA FROM JENKINS AND SCREVEN COUNTIES NORTHEAST THROUGH
BERKELEY COUNTY WITH THE LOWEST POPS ALONG THE NORTH GEORGIA
COAST. LOWS WILL RANGE FROM THE LOWER-MID 60S WELL INLAND TO THE
UPPER 60S-LOWER 70S NEAR THE COAST.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
FORECAST MODELS CONTINUE TO INDICATE AN UNSETTLED WEATHER PATTERN
THROUGH LATE WEEK. ATLANTIC HIGH PRESSURE WILL HAVE RETREATED
FURTHER EAST BY TUESDAY...ALLOWING INLAND SURFACE TROUGH TO ALSO
SHIFT EAST AND ASSOCIATED COLD FRONT TO STALL ACROSS THE WESTERN
CAROLINAS. SHORTWAVE ENERGY WILL CONTINUE TO SWING EASTWARD WITHIN
THE BROAD UPPER TROUGH...WHILE A 60 TO 70 KT UPPER JET SHIFTS INTO
THE REGION DURING THE AFTERNOON AND EVENING HOURS. GFS IS MUCH
MORE AGGRESSIVE THAN THE NAM WITH INSTABILITY...SUGGESTING THAT
LIFTED INDICES COULD BE AS LOW AS -8 BY TUESDAY AFTERNOON. EVEN
WITH THE WEAKER INSTABILITY DEPICTED IN THE NAM...ORGANIZED
THUNDERSTORM DEVELOPMENT IS POSSIBLE CONSIDERING SEABREEZE AND LEE
TROUGH CONVERGENCE...DEEP MOISTURE AND UPPER LEVEL DYNAMICS. THUS
CONTINUE TO FORECAST SOLID CHANCE POPS IN THE 30 TO 40 PERCENT
RANGE TUESDAY. THERE REMAINS A SMALL CHANCE OF A FEW STRONG OR
SEVERE THUNDERSTORMS ON TUESDAY. HOWEVER...CONFIDENCE IS NOT HIGH
ENOUGH TO PLACE IN THE HAZARDOUS WEATHER OUTLOOK DUE TO MODEL
DISAGREEMENT IN THE AMOUNT OF INSTABILITY. UNDER CLOUDY SKIES...
HIGH TEMPERATURES WILL REACH THE LOW TO MID 80S AWAY FROM THE
COASTLINE ON TUESDAY.
INSTABILITY IN THE GFS IS SLIGHTLY LOWER ON WEDNESDAY...YET DEEP
MOISTURE WILL LINGER AND SHORTWAVE ENERGY WILL CONTINUE TO STREAM
INTO THE REGION. ANOTHER ROBUST SEABREEZE PROGRESSION IS LIKELY AS
INLAND TEMPERATURES RISE WELL ABOVE NORMAL IN THE MID 80S. WITH
THE LINGERING INLAND SURFACE TROUGH PROVIDING ADDITIONAL MOISTURE
AND CONVERGENCE...FEEL THAT THERE WILL BE ANOTHER SOLID CHANCE OF
THUNDERSTORMS WEDNESDAY.
SLIGHTLY DRIER AIR MAY BE ABLE TO SLIP INTO THE REGION ON THURSDAY
AS A WAVE OF LOW PRESSURE TO THE NORTH PULLS THE SURFACE TROUGH
OFFSHORE LATE IN THE DAY. DEWPOINTS WILL STILL REMAIN IN THE MID
60S THURSDAY AND FRIDAY AFTERNOONS DESPITE THE REDUCTION IN DEEP
LAYER MOISTURE...AND CONTINUED WARM TEMPERATURES SUGGEST THAT ANY
CONVECTION WILL MAINLY BE DIURNALLY DRIVEN. HAVE THUS INDICATED A
SLIGHT CHANCE FOR THUNDERSTORMS MOSTLY DURING THE LATE MORNING
THROUGH THE EVENING HOURS THURSDAY AND FRIDAY.
A FRONTAL BOUNDARY WILL FINALLY ATTEMPT TO PUSH INTO THE FORECAST
AREA FROM THE WEST ON SATURDAY. ACTUAL FRONTAL PROGRESSION COULD
END UP FAIRLY DRY DUE TO LESS FAVORABLE OFFSHORE MID LEVEL FLOW.
HAVE INDICATED SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS
SATURDAY...ONLY AROUND 15 PERCENT...WITH RAIN FREE CONDITIONS
FOLLOWING. LATEST MODEL GUIDANCE SUGGESTS THERE WILL BE NO
COOL DOWN ASSOCIATED WITH THE FRONT...AS UPPER LEVEL RIDGING
INCREASES FROM SOUTH TO NORTH OVER THE WEEKEND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE MAIN CHALLENGE FOR THE 18Z TAF PERIOD REMAINS TRYING TO PIN
DOWN THE TIMING...INTENSITY AND COVERAGE OF POSSIBLE SHOWER AND
TSTM ACTIVITY THAT WILL MOVE INTO THE REGION THIS AFTERNOON AND
INTO THE EVENING. HAVE MAINTAINED CB GROUPS FOR BOTH KCHS AND KSAV
ALONG WITH INCLUDING A TEMPO GROUP OF -TSRA BY 22Z OR SHORTLY
AFTER. YET...WILL HAVE TO CONTINUE TO MONITOR RADAR TRENDS AS
TIMING OF PRECIP REMAINS UNCERTAIN AS SHOWERS AND THUNDERSTORMS
HAVE ALREADY DEVELOPED WEST OF KSAV. EXPECT GUSTY WINDS IN/NEAR
ANY THUNDERSTORMS...ALONG WITH MVFR VISIBILITIES OR LOWER. WILL
AMEND TAFS IF THESE CONDITIONS ARE EXPECTED TO AFFECT EITHER
TERMINAL. WINDS WILL BACK MORE SOUTHERLY OVERNIGHT WITH SOUNDINGS
SHOWING 25 TO 30 KNOT WINDS AROUND 2000 FT AGL. IF SURFACE WINDS
DROP OFF MORE THAN EXPECTED OVERNIGHT INTO EARLY TUESDAY
MORNING...LOW LEVEL WIND SHEAR MAY NEED TO BE INTRODUCED INTO THE
TAFS...ESPECIALLY FOR KCHS. THIS WILL BE REEVALUATED AT THE NEXT
TAF PERIOD AS WELL AS ANY POTENTIAL FOR CONVECTION TUESDAY
AFTERNOON/EVENING.
EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF MVFR OR LOWER
CONDITIONS IN SHOWERS AND TSTMS THROUGH AT LEAST WEDNESDAY.
&&
.MARINE...
THE MARINE COMMUNITY WILL LIE ACROSS THE W AND NW PERIPHERY OF THE
SUB TROPICAL ATLANTIC RIDGE TODAY...WHILE A FRONTAL BOUNDARY WILL
REMAIN TO THE DISTANT NW ACROSS INLAND AREAS OF THE SE. WHILE THIS
WILL RESULT IN SMALL PINCHING OF THE PRESSURE GRADIENT BETWEEN
THESE TWO SURFACE FEATURES...WIND SPEEDS WILL REMAIN AT 15 KT OR
LESS...WITH SEAS NO MORE THAN 4 OR 5 FT. THE ONE POSSIBLE EXCEPTION
WOULD BE THE CHARLESTON HARBOR...WHERE SEA BREEZE CIRCULATION WILL
ATTEMPT TO PUSH WINDS INTO THE 15-20 KT LATE. HOWEVER...WITH THE
LOW LEVEL JET TO REMAIN TO THE NW AND TEMPS NOT AS WARM AS RECENT
DAYS...WE PRESENTLY ANTICIPATE THAT THE SEA BREEZE WILL NOT BE AS
STRONG AS THE PAST SEVERAL DAYS.
NOCTURNAL SURGING APPEARS LIKELY AGAIN TONIGHT...ASSUMING A LARGE
OUTFLOW ASSOCIATED WITH THE INLAND MCS DOES NOT DISRUPT AREA WIND
FIELDS THIS EVENING. WINDS AS HIGH AS 15-20 KT LOOK PROBABLE WITH
SEAS 3-5 FT...HIGHEST OVER THE GEORGIA OFFSHORE WATERS.
TUESDAY THROUGH FRIDAY...THE COASTAL WATERS WILL REMAIN BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND A LINGERING SURFACE TROUGH
INLAND FOR MUCH OF THE WEEK. EXPECT SOUTH-SOUTHWEST FLOW TO MAINLY
BE DOMINATED BY THE SEABREEZE CIRCULATION DURING THE AFTERNOONS
AND MODERATE NOCTURNAL SURGES OVERNIGHT. SEABREEZE DEVELOPMENT
COULD OCCASIONALLY PUSH THE CHARLESTON HARBOR TOWARD SMALL CRAFT
ADVISORIES CONDITIONS. OTHERWISE EXPECT WINDS AND SEAS TO REMAIN
BELOW SMALL CRAFT ADVISORY THRESHOLDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
GAZ099>101-114>119-137>141.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
GAZ087-088.
SC...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
SCZ047-048-051.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
SCZ040-042>045-049-050.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
AMZ330-350.
&&
33Hazardous weather outlook, May 4, 2:51 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 251 PM EDT MON MAY 4 2009 GAZ099>101-114>119-137>141-SCZ047-048-051-051000- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT- COASTAL JASPER- 251 PM EDT MON MAY 4 2009 ...SEVERE THUNDERSTORM WATCH 240 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-GAZ087-088-SCZ040-042>045-049-050-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-JENKINS- SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- COASTAL COLLETON-CHARLESTON- 251 PM EDT MON MAY 4 2009 ...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ352-354-374-051000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 251 PM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, May 4, 2:43 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 243 PM EDT MON MAY 4 2009 GAZ087-041930- JENKINS- 243 PM EDT MON MAY 4 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JENKINS COUNTY THROUGH 330 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR ROGERS...OR ABOUT 9 MILES WEST OF MILLEN...MOVING NORTHEAST AT 40 MPH. AREAS IN AND AROUND EMMALANE...HERNDON...MILLEN AND PERKINS WILL BE IMPACTED THROUGH 330 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE COUNTY THROUGH 330 PM. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 4, 3:56 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT MON MAY 4 2009 GAZ088-SCZ040-042100- ALLENDALE-SCREVEN- 356 PM EDT MON MAY 4 2009 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN ALLENDALE AND NORTH CENTRAL SCREVEN COUNTIES THROUGH 500 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR HILLTONIA...OR ABOUT 11 MILES NORTH OF SYLVANIA...MOVING NORTHEAST AT 10 MPH. AREAS IN AND AROUND HILLTONIA...MILLHAVEN...MARTIN AND MILLETT WILL BE IMPACTED THROUGH 500 PM EDT. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:53 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 37 min |
| May 4, 5:19 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 26 min |
| May 4, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 49 min |
| May 4, 5:48 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester, Hampton | 29 min |
| May 4, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 44 min |
| May 4, 7:01 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 50 min |
| May 4, 7:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 62 min |
| May 4, 7:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.